Alert archive / Louisiana / Frost Advisories in 2021
Frost Advisory 1, NWS New Orleans, LA
NWS New Orleans, LA issued this frost advisory at Apr 1, 2021, 3:23 PM CDT for 5 counties in Mississippi; 12 parishes in Louisiana. It took effect at Apr 2, 2021, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2021, 3:23 PM CDT (20:23 UTC)
- In effect from
- Apr 2, 2021, 2:00 AM CDT
- Expired
- Apr 2, 2021, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2351 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -361 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271 WWUS74 KLIX 012023 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 323 PM CDT Thu Apr 1 2021 LAZ056-057-076-MSZ080>082-020430- /O.NEW.KLIX.FR.Y.0001.210402T0700Z-210402T1300Z/ /O.CON.KLIX.WI.Y.0006.000000T0000Z-210401T2200Z/ Assumption-St. James-Southeast St. Tammany-Hancock-Harrison- Jackson- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Slidell, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 323 PM CDT Thu Apr 1 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... * WHAT...For the Frost Advisory, temperatures as low as 35 will result in frost formation. For the Wind Advisory, north winds 15 to 20 mph with gusts up to 35 mph. * WHERE...In Mississippi, Hancock, Harrison and Jackson Counties. In Louisiana, Assumption, St. James and Southeast St. Tammany Parishes. * WHEN...For the Frost Advisory, from 2 AM to 8 AM CDT Friday. For the Wind Advisory, until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could kill sensitive outdoor vegetation if left uncovered. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ LAZ034>037-039-046>050-071-072-075-MSZ068>071-077-020430- /O.NEW.KLIX.FR.Y.0001.210402T0700Z-210402T1300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany- Wilkinson-Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 323 PM CDT Thu Apr 1 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From 2 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ LAZ058>061-063>070-077-078-012200- /O.CON.KLIX.WI.Y.0006.000000T0000Z-210401T2200Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Western Orleans- Eastern Orleans- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, New Orleans, and East New Orleans 323 PM CDT Thu Apr 1 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of southeast and southern Mississippi and southeast Louisiana. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
277 WWUS74 KLIX 012210 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 510 PM CDT Thu Apr 1 2021 LAZ056-057-076-MSZ080>082-021030- /O.EXP.KLIX.WI.Y.0006.000000T0000Z-210401T2200Z/ /O.CON.KLIX.FR.Y.0001.210402T0700Z-210402T1300Z/ Assumption-St. James-Southeast St. Tammany-Hancock-Harrison- Jackson- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Slidell, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 510 PM CDT Thu Apr 1 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...In Mississippi, Hancock, Harrison and Jackson Counties. In Louisiana, Assumption, St. James and Southeast St. Tammany Parishes. * WHEN...For the Frost Advisory, from 2 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ LAZ058>061-063>070-077-078-012315- /O.EXP.KLIX.WI.Y.0006.000000T0000Z-210401T2200Z/ St. John The Baptist-Upper Lafourche-St. Charles-Upper Jefferson- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Western Orleans- Eastern Orleans- Including the cities of Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, New Orleans, and East New Orleans 510 PM CDT Thu Apr 1 2021 ...WIND ADVISORY HAS EXPIRED... The winds across the region have relaxed to speeds below advisory criteria. $$ LAZ034>037-039-046>050-071-072-075-MSZ068>071-077-021030- /O.CON.KLIX.FR.Y.0001.210402T0700Z-210402T1300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Northern Tangipahoa-Southern Tangipahoa-Northwest St. Tammany- Wilkinson-Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 510 PM CDT Thu Apr 1 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From 2 AM to 8 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
341 WWUS74 KLIX 020836 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 336 AM CDT Fri Apr 2 2021 LAZ034>037-039-046>050-056-057-071-072-075-076-MSZ068>071-077- 080>082-021300- /O.CON.KLIX.FR.Y.0001.000000T0000Z-210402T1300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 336 AM CDT Fri Apr 2 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
060 WWUS74 KLIX 021309 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 809 AM CDT Fri Apr 2 2021 LAZ034>037-039-046>050-056-057-071-072-075-076-MSZ068>071-077- 080>082-021415- /O.EXP.KLIX.FR.Y.0001.000000T0000Z-210402T1300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Wilkinson-Amite-Pike- Walthall-Pearl River-Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 809 AM CDT Fri Apr 2 2021 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue to warm this morning, with no additional frost expected. $$ KLG
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this frost advisory went out at Apr 1, 12:45 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 1, 12:45 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1245 PM CDT Thu Apr 1 2021
.UPDATE...Updated all products earlier and had to reissue the Wind
Advisory for some areas. With full sun and strong winds jsut off
the deck good mixing will continue making many places south of the
10/12 corridor gusty. In addition had to update the forecast for
warmer highs and drier dewpoints. As expected models ALWAYS
struggle with the slightly out of season strong cold fronts and
the amount of drying behind it. Combine that with being slightly
warmer than expected and min RH vales are dropping considerably in
some areas and could even fall into the teens in some locations
along and north of the 10/12 corridor. NPW, grids, and zones have
all already been updated. /CAB/
&&
.AVIATION...18Z TAF Package...Overall no major concerns in the
foreseeable future. Winds are still strong but no LLWS concern
currently and winds will continue to relax through the afternoon
and evening. /CAB/
&&
.PREV DISCUSSION... /issued 642 AM CDT Thu Apr 1 2021/
AVIATION(12Z TAF Cycle)...
Continuing to keep a close look at strong winds with frequent
gusts around 25 to 35kts that will impact all terminals through
this evening. VFR ceilings and no visibility restrictions are
expected for the remainder of the TAF cycle.
PREV DISCUSSION... /issued 455 AM CDT Thu Apr 1 2021/
SHORT TERM...
Winds are increasing this morning and will remain strong today with
sustained winds 20-35mph and frequent gusts around 40mph generally
south of the tidal lakes and near the coast. The current wind
advisory still looks pretty good. With winds dying down a bit over
the western portions of our area already; decided to dial the
advisory back a bit still keeping the land areas along the coast
since they will likely still experience periods of very strong winds
with the good mixing they're getting. Beyond this, wind conditions
should gradually relax later today.
Moving on to temperature issues, this morning has been fairly chilly
however tonight and tomorrow's lows are near freezing for a few
northern locations. Freeze warning is not necessary right now, but
there may be a potential for frost Friday morning.
After Friday, surface high pressure will continue to build in and
stall over us. Can expect dry and clear conditions through the
weekend. /TDB/
LONG TERM (Sunday through Thursday)... A broad mid and upper level
ridge axis will begin to overspread the forecast area in the wake of
the trough on Sunday into next week with the center of the high to
pass across the region Tuesday. Strong subsidence aloft will lead to
warmer temperatures and clearing skies early next week. This will
pull temps out of the below normal category and send them to and
eventually past climatology for this time of year. In the low
levels, a ridge axis centered over the eastern Gulf will promote
increased onshore flow, and humidity values will begin to increase
as well. Moderating regime will carry over to the 2nd half of the
week with highs reaching low to mid 80s by the end of the forecast
period. It's at this time, Thursday, that the next system may be
rolling through with increased Tstorm chances and the potential for
spring time severe weather. /MEFFER/
AVIATION...
Main issue is now low cigs and winds as the cold front has pushed
through all sites. Low clouds will be an issue through the evening
but should begin to improve from northwest to southeast after 6z.
Otherwise the biggest issue will be winds over the next 12 hours.
Very strong northwesterly to north-northwesterly winds immediately
behind the front will impact everyone but these winds will be even
stronger at NEW and MSY. Winds could gusts abv 40kts for hours at
NEW. Strong winds at NEW/MSY/ASD/GPT will likely continue through
the night even at the sfc precluding the mention of LLWS however,
BTR and MCB will carry that as winds at the sfc will likely finally
decouple during the early morning hours while a couple hundred to
around 1k ft winds will be near 40kts. /CAB/
MARINE...The cold front has swept through the coastal
waters and winds have been at gale force overnight and will continue
this morning. A Gale Warning remains in effect for all waters for
sustained winds of 20-35kts and frequent gusts greater than 40 kts.
The Gale Warning was extended out through 18Z today for all waters
except the lakes. A Small Craft advisory has been issued for the
lakes at 15Z and extended to the rest of the coastal waters at 18Z
and will be in effect through tomorrow afternoon once winds start to
relax. Seas have already seen an increase with 8 to 13 ft seas
expected in the coastal waters and possibly higher waveheights in
the outer waters. Winds and seas will finally relax during the day
Friday and all flags should be allowed to expire by late afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 31 62 36 67 / 0 0 0 0
BTR 34 64 39 70 / 0 0 0 0
ASD 32 64 36 70 / 0 0 0 0
MSY 43 62 47 70 / 0 0 0 0
GPT 35 63 42 67 / 0 0 0 0
PQL 33 63 34 67 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 5 PM CDT this afternoon for LAZ056>061-
063>070-076>078.
GM...Small Craft Advisory until 1 PM CDT Friday for GMZ532-536-538-
550-552-555-557-570-572-575-577.
Gale Warning until 1 PM CDT this afternoon for GMZ532-536-538-
550-552-555-557-570-572-575-577.
Small Craft Advisory until 10 AM CDT Friday for GMZ530-534.
MS...Wind Advisory until 5 PM CDT this afternoon for MSZ080>082.
GM...Small Craft Advisory until 1 PM CDT Friday for GMZ536-538-550-
552-555-557-570-572-575-577.
Gale Warning until 1 PM CDT this afternoon for GMZ536-538-550-
552-555-557-570-572-575-577.
Small Craft Advisory until 10 AM CDT Friday for GMZ534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 11:44 AM CDT | Wind Advisory | LIX | 5 hr | |
| Apr 1, 4:04 AM CDT | Small Craft Advisory | LIX | 33 hr |
Nearby
Frost Advisories in Louisiana, 2021Frost Advisories in Mississippi, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.